on orthogonal systems
If the following recurrence relation holds for real numbers and :
then there is a function of bounded variation such that
It was established by J. Favard . Sometimes this result is also linked with the name of J. Shohat.
|||J. Favard, "Sur les polynomes de Tchebicheff" C.R. Acad. Sci. Paris , 200 (1935) pp. 2052–2053|
|||G. Szegö, "Orthogonal polynomials" , Amer. Math. Soc. (1975)|
Favard theorem. Yu.N. Subbotin (originator), Encyclopedia of Mathematics. URL: http://www.encyclopediaofmath.org/index.php?title=Favard_theorem&oldid=11205